71.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Swelling after drains removed

2 REPLIES 2
Pookieharton
Member

Re: Swelling after drains removed

It may be a build up of fluid. I had lymph node clearance 4 weeks ago. Had drain in for a week. A week later I had a liquid type bulge. I phoned my district nurse and they said it would be fine over weekend unless I was in pain with it. I got it drained 2 days later. I got told that when drains get removed this can happen it's called a seroma xxx
SML1903
Member

Re: Swelling after drains removed

Hi Welshcake1

Not an expert but personally I wouldn't leave it until Monday. If you are worried and I would be I would contact the hospital for advice. It sounds like they may have removed the drains too soon and I would be concerned if it were me. The least they could do is see you and reasure you.

Hope you manage to speak to someone or better still see someone. Do let me know how you get on. I have just had my 5th Tax and after my 6th I am due to have a mastectomy so will be interested to know how you get on.

Take care

Sheila

welshcake1
Member

Swelling after drains removed

Hi, I had a mastectomy and axilliary clearance 4 July (8 days ago).  I was discharged from hospital on 9 July with drains removed.  That evening I noticed the armpit drain site was still trickling and the next morning it was the same.  District nurse came and re-dressed it and rang GP as concerned as my chest was hot with a red line where the drain had been.  GP prescribed penicillin and district nurse came back following day.  Today (Saturday) my chest seems swollen with what looks like a build up of fluid because it "wobbles" like a bag of water and is almost as big as my remaining breast.  The nurse isnt coming til Monday and I'm not seeing Breast care nurse til Tuesday.  What I wanted to know is there anyone out there had this problem and if so, is it safe for me to leave it til Monday or should I contact GP/hospita regarding this?  I don't feel ill but I am concerned about this.

Thanks

Debbie